Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 35, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2014, 3:59 PM EDT for Lake County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 10, 2014, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Lake County, FL
The radar
The Tampa radar (KTBW), 122 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:00 PM EDT | HAIL 1 | Groveland, FL | REPORT OF QUATER SIZE HAIL RELAYED FROM CENTRAL FLORIDA NEWS 13. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133
WUUS52 KMLB 101959
SVRMLB
FLC069-102045-
/O.NEW.KMLB.SV.W.0035.140610T1959Z-140610T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LAKE COUNTY IN FLORIDA
* UNTIL 445 PM EDT.
* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING
NORTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...MASCOTTE...LAKE HARRIS...THE VILLAGES...LEESBURG...LAKE
GRIFFIN...FRUITLAND PARK AND EMERALDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2896 8196 2896 8183 2855 8173 2839 8195
2842 8196
TIME...MOT...LOC 1959Z 149DEG 16KT 2855 8187
$$2 follow-up statements
276
WWUS52 KMLB 102019
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT TUE JUN 10 2014
FLC069-102045-
/O.CON.KMLB.SV.W.0035.000000T0000Z-140610T2045Z/
LAKE-
419 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN LAKE COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NORTHWEST OF
MASCOTTE...MOVING NORTHWEST AT 15 MPH. PEA TO DIME SIZED HAIL HAS
BEEN REPORTED WITH THIS STORM IN GROVELAND.
ADDITIONAL STORMS HAVE DEVELOPED NORTH TOWARD LEESBURG AND ALSO WILL
BE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED LAKE HARRIS...
OKAHUMPKA...HAWTHORNE...THE VILLAGES...LEESBURG...LAKE GRIFFIN...
LADY LAKE AND FRUITLAND PARK
LAT...LON 2896 8196 2896 8183 2855 8173 2839 8195
2842 8196
TIME...MOT...LOC 2016Z 149DEG 16KT 2861 8191
$$
BRAGAW609
WWUS52 KMLB 102038
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT TUE JUN 10 2014
FLC069-102045-
/O.CON.KMLB.SV.W.0035.000000T0000Z-140610T2045Z/
LAKE-
438 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN LAKE COUNTY...
AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG THE LAKE SUMTER
COUNTY LINE MOVING NORTHWEST AT 15 MPH.
PEA TO DIME SIZED HAIL WAS REPORTED WITH THESE STORMS IN
GROVELAND... AND PEA SIZED HAIL WA REPORTED IN THE VILLAGES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
HARRIS...HAWTHORNE...THE VILLAGES...SILVER LAKE...LEESBURG...LAKE
GRIFFIN...LADY LAKE AND FRUITLAND PARK.
LAT...LON 2896 8196 2896 8183 2855 8173 2839 8195
2842 8196
TIME...MOT...LOC 2035Z 149DEG 16KT 2868 8196
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:55 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 10, 2:55 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT TUE JUN 10 2014 .DISCUSSION... WED-FRI...WHILE THE MS VALLEY MID LEVEL TROUGH SLOWLY FILLS AS IT LIFTS PRIMARILY NE...IT WILL EASILY FLATTEN AND DISPLACE THE SERN RIDGE AND ESTABLISH A DEEP LAYER SW FLOW ACROSS CENTRAL FL. THIS SHOULD (FINALLY) GIVE THE FL EAST COAST COUNTIES INCREASING RAIN CHANCES...WITH A LATER DEVELOPING AND SLOWER MOVING ATLC SEA BREEZE BEING MET CLOSER TO THE EAST COAST BY THE WCSB...WHICH WILL MOVE MORE RAPIDLY EWD ACROSS THE BREADTH OF THE PENINSULA. SUFFICIENT MOISTURE WILL RESULT IN SCT DIURNAL SHRA/TS EACH AFTERNOON WITH TEMPS GENERALLY IN THE L90S AND MINS IN THE L-M70S. SAT-TUE..A WEAK H50 LOW UPSTREAM OVER THE LWR VS VALLEY WILL HAVE NUDGED THE ERN CONUS TROUGH EWD AND OUT OF THE PICTURE BY FRI NIGHT. THIS NEW FEATURE GRADUALLY DAMPEN OUT OVER THE SERN CONUS SAT-SUN WHICH SHOULD ALLOW THE LOW LEVEL ATLC RIDGE AXIS TO DRIFT BACK NWD ACROSS THE CTRL PENINSULA FOR DAYS 3-7. THIS COUPLED WITH WEAKENING H50 FLOW SHOULD BEGIN TO SHIFT FOCUS/HIGHER CHCS FOR DIURNAL TS BACK TO THE INTERIOR COUNTIES. NOSIG CHANGES TO THE EXTENDED POPS WITH TEMPS IN THE U80S COAST TO L90S INLAND AND MINS IN THE 70S. && .AVIATION...TS CLOSING IN ON THE INTERIOR...AND WILL LIKELY NEED AMD WITHIN THE HOUR TO ADDRESS EARLIER ONSET FOR VCTS. TEMPO GROUPS SEEM LIKELY FOR SFB/LEE...AND POSSIBLE LATER ON FOR MCO-ISM. && .MARINE...S-SW WINDS AROUND 10 KTS BECOMING SE NEAR THE COAST IN THE LOCAL SEA BREEZE CIRC EACH AFTERNOON FROM WED-FRI.FLOW WILL BACK TO S-SE STARTING NEXT MONDAY SEAS 1-2FT NEAR SHORE AD 2 OR 2-3FT WELL OFFSHORE. WNAWAVE MODEL CONTINUES TO OUTPERFORM NWPS. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 92 71 90 / 20 60 30 50 MCO 73 92 72 92 / 20 60 20 50 MLB 74 92 73 91 / 20 50 30 50 VRB 73 92 73 90 / 20 50 30 50 LEE 74 92 73 92 / 20 60 20 50 SFB 74 93 73 93 / 20 60 20 50 ORL 76 93 74 92 / 20 60 20 50 FPR 71 91 72 90 / 20 50 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...CRISTALDI RADAR/IMPACT WX....BLOTTMAN
Hazardous weather outlook, Jun 10, 11:03 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1103 AM EDT TUE JUN 10 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1103 AM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A TROUGH AXIS OVER THE SOUTHEAST GULF OF MEXICO AND SOUTH FLORIDA WILL LIFT NORTH TODAY BRINGING WITH IT DEEPER MOISTURE AND INCREASED INSTABILITY. THIS FEATURE COMBINED WITH DAYTIME HEATING AND THE DEVELOPMENT OF THE EAST COAST SEA BREEZE WILL CREATE A HIGHER COVERAGE OF LIGHTNING STORMS FOR EAST CENTRAL FLORIDA THIS AFTERNOON. STORMS WILL FIRST FORM EARLY THIS AFTERNOON ALONG THE SPACE AND TREASURE COASTS AS THE SEA BREEZE DEVELOPS. STORM COVERAGE WILL INCREASE DURING THE AFTERNOON AS THE BREEZE BOUNDARY PUSHES INLAND THROUGH THE AFTERNOON. A FEW STRONG STORMS CAN BE EXPECTED WITH GUSTY WINDS TO 50 MPH...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. IF THUNDER IS HEARD...MOVE INDOORS INTO A STURDY STRUCTURE. .MARINE THUNDERSTORM GUST IMPACT... STRONGER STORMS MAINLY ACROSS THE INTERIOR THIS AFTERNOON MAY PRODUCE STRONG GUSTY WINDS ON AREA LAKES. THROUGH MID AFTERNOON A FEW STORMS MAY ALSO PUSH BACK TOWARD THE COAST AND INTRACOASTAL WATERS. .RIP CURRENT IMPACT... LONG PERIOD OCEAN SWELLS WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD AND DO NOT SWIM ALONE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE EASTERN STATES THROUGH THURSDAY WILL PRODUCE SOUTHWEST STEERING FLOW ACROSS CENTRAL FLORIDA ALLOWING STORMS OVER THE INTERIOR TO MOVE TOWARD THE EAST COAST WEDNESDAY AND THURSDAY. SOUTHEAST FLOW DEVELOPING THIS WEEKEND SHOULD FOCUS HIGHER STORM COVERAGE ACROSS INTERIOR SECTIONS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE INTERIOR ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PB
In the hours before
Special weather statement, Jun 10, 3:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 352 PM EDT TUE JUN 10 2014 FLZ041-044>047-053-054-058-059-064-141-144-147-102330- COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD- NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD- SOUTHERN LAKE-ST. LUCIE- 352 PM EDT TUE JUN 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ... SEA BREEZES PUSHING INLAND...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH SUNSET THROUGH SUNSET...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BETWEEN THE I-75 AND I-95 CORRIDORS AS THE EAST AND WEST COAST SEA BREEZES PUSH INLAND. A MID LEVEL TROUGH OVER SOUTH FLORIDA WILL ADD ADDITIONAL INSTABILITY TO THE ATMOSPHERE WHICH WILL ALLOW THE STORMS TO BECOME STRONG...CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WINDS GUSTS OVER 50 MPH.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:48 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 27 min |
| Jun 10, 4:54 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.